Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 152, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 12, 2022, 12:39 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2022, 12:39 PM PDT (19:39 UTC)
- Expired
- Aug 12, 2022, 3:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 129 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 2186 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497
WGUS55 KVEF 121939
FFWVEF
AZC015-NVC003-122245-
/O.NEW.KVEF.FF.W.0152.220812T1939Z-220812T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1239 PM PDT Fri Aug 12 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northeastern Mohave County in northwestern Arizona...
Northeastern Clark County in southern Nevada...
* Until 345 PM MST /345 PM PDT/.
* At 1239 PM MST /1239 PM PDT/, Doppler radar indicated
thunderstorms producing heavy rain across the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Mesquite, Littlefield, Bar Ten Ranch, Bunkerville, Mt. Trumbull
and South Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3607 11413 3616 11425 3647 11425 3675 11421
3676 11417 3678 11412 3683 11400 3688 11393
3695 11321 3657 11293 3631 11306 3621 11318
3642 11347 3643 11371 3620 11387 3602 11408
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV2 follow-up statements
206
WGUS75 KVEF 122027
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
127 PM PDT Fri Aug 12 2022
AZC015-NVC003-122245-
/O.CON.KVEF.FF.W.0152.000000T0000Z-220812T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
127 PM MST Fri Aug 12 2022 /127 PM PDT Fri Aug 12 2022/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MST/345 PM
PDT/ THIS AFTERNOON FOR NORTHEASTERN MOHAVE AND NORTHEASTERN CLARK
COUNTIES...
At 127 PM MST /127 PM PDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Mesquite, Littlefield, Bar Ten Ranch, Bunkerville, Mt. Trumbull
and South Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3607 11413 3616 11425 3647 11425 3675 11421
3676 11417 3678 11412 3683 11400 3688 11393
3695 11321 3657 11293 3631 11306 3621 11318
3642 11347 3643 11371 3620 11387 3602 11408
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV988
WGUS75 KVEF 122236
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
336 PM PDT Fri Aug 12 2022
AZC015-NVC003-122246-
/O.EXP.KVEF.FF.W.0152.000000T0000Z-220812T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
336 PM MST Fri Aug 12 2022 /336 PM PDT Fri Aug 12 2022/
...FLASH FLOOD WARNING WILL EXPIRE AT 345 PM MST/345 PM PDT/ THIS
AFTERNOON FOR NORTHEASTERN MOHAVE AND NORTHEASTERN CLARK COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 100 AM MST Sunday/100 AM PDT
Sunday for portions of northwest Arizona, southeast California and
Nevada.
LAT...LON 3607 11413 3616 11425 3647 11425 3675 11421
3676 11417 3678 11412 3683 11400 3688 11393
3695 11321 3657 11293 3631 11306 3621 11318
3642 11347 3643 11371 3620 11387 3602 11408
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 10:08 AM PDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 12, 10:08 AM PDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1008 AM PDT Fri Aug 12 2022 .SYNOPSIS...Moist monsoonal flow will remain in place through the week keeping temperatures at or below average with daily thunderstorm chances, mainly for the eastern Mojave Desert and Southern Great Basin. Further west across the Sierra and Western Mojave Desert, generally dry weather expected over the weekend with increasing storm chances next week. && .UPDATE...Showers and isolated thunderstorms were develop early this morning across eastern Lincoln and northern Clark counties aided by an upper level circulation which was depicted in the SPC 700-400mb differential vorticity advection analysis. However, this was not indicated by the latest HRRR which still forecasts an active day of thunderstorms driven mainly by surface heating and outflow interaction. Another feature to watch is the crest of an easterly wave between Lake Havasu and Yuma which was initiating thunderstorms this morning. This may enhance thunderstorm development up into southeast San Bernardino County. Meanwhile, these disturbances and surface heating have a very moist and unstable air mass to work with over Clark, Lincoln, Mohave and eastern San Bernardino counties where a Flood Watch is in effect. Slow moving storms and heavy rainfall can be expected anywhere in this area today. No significant changes needed to the going forecast. -Adair && .PREV DISCUSSION...238 AM PDT .SHORT TERM...through this evening. After an eventful evening, convection has ceased early this morning with the radar devoid of any echoes as of 2am. Moisture remains plentiful today with a continued weak steering flow of ~5 knots or less with in an environment characterized by 150-180% of normal precipitable water values. This translates to another day of slow moving thunderstorms capable of very heavy downpours and flash flooding. This evenings 00z HREF guidance depicts the greatest risk for heavy precipitation across the mountains of Clark and Mohave counties, as well as eastern Lincoln County. Given the anomalous moisture and slow storm motion expected, issued a broad Flash Flood Watch for today through midnight for most of Lincoln, Clark, eastern San Bern, and Mohave Counties. While I don't necessarily anticipate a repeat performance in the Las Vegas Valley with widespread activity, storms forming near the Spring Mountains or McCullough Range may tend to drift into the valley in the afternoon with an attendant flood risk. .LONG TERM...This weekend and much of next week. Little change over the weekend with rich monsoonal moisture remaining entrenched across the Mojave Desert with a weak southerly steering flow persisting. While daily storm coverage remains uncertain, flash flood risk will persist given continued slow storm motion and efficient rainfall rates. With cloud cover and scattered precipitation, temperatures will be kept in check and remain generally at or below average across the region. As we head into next week, the monsoon shows little sign of slowing down with rich moisture locked in place across the Mojave Desert and southern Great Basin. Meanwhile, high pressure builds into the northern Great Basin which could shift the steering flow to a more north or northeasterly direction for a few days, a favorable pattern for thunderstorm complexes moving into the lower deserts. Aside from the daily storm chances, temperatures will remain at or below normal through the period, with the greatest departures from normal across the eastern Mojave Desert where deeper monsoonal moisture will be hanging around. && .AVIATION...For Harry Reid....Expect the remainder of the night to be dry with light winds and a variable amount of clouds at all TAF sites. Expectations are for storms developing between 11 am and noon today before potentially moving or developing in the valley. The primary concerns for terminal impacts include brief heavy rain, gusty outflow winds, and lightning. Outside of any thunderstorm influences, expect southerly winds around 6-8 kts. For the rest of southern Nevada, northwest Arizona and southeast California...Expect the remainder of the night to be dry with light winds and a variable amount of clouds at all TAF sites. Expectations are for storms developing between 11 am and noon today before potentially affecting TAF sites in the Las Vegas Valley and the Colorado River Valley after 21z and lasting through mid-late evening. Possible storm impacts at TAF sites include Brief heavy rain, gusty outflow winds, and lightning. KDAG could see isolated storms after 22z while KBIH should remain dry. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Outler AVIATION...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 12, 12:20 PM PDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1220 PM PDT FRI AUG 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 4 NNE SPRING VALLEY 36.16N 115.22W
08/11/2022 CLARK NV PUBLIC
SOCIAL MEDIA VIDEO SHOWS STREET FLOODING ON
WEST CHARLESTON BOULEVARD WITH VEHICLES
DRIVING THROUGH IT. ESTIMATED TO BE 1-1.5
DEEP.
&&
MWThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:06 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 12, 12:54 AM PDT | Flood Watch | VEF | Clark, Lincoln, Nye | 3 days |
| Aug 12, 12:59 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 12, 1:45 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 60 min |
| Aug 12, 2:34 PM PDT | Areal Flood Advisory | VEF | Clark | 78 min |
| Aug 12, 2:59 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 12, 3:39 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Aug 11, 5:25 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 11, 6:34 PM PDT | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 12, 10:42 AM PDT | Flash Flood Warning | VEF | Mohave | 4 hr |
| Aug 12, 12:05 PM PDT | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 12, 1:24 PM PDT | Flash Flood Warning | VEF | Mohave | 51 min |
| Aug 12, 1:53 PM PDT | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 12, 2:14 PM PDT | Flash Flood Warning | VEF | Mohave | 4 hr |
| Aug 12, 3:10 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 12, 4:36 PM PDT | Flash Flood Warning | VEF | Mohave | 34 min |
Nearby
Flash Flood Warnings in Nevada, 2022Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.